Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cirrhosis and HIV (causes?)
Jan 12, 2003

Dr. Dieterich, I hope you can answer my question about possible causes of Cirrhosis of the Liver. I am poz, and also diabetic (32 years insulin dependent). I now have ascites, and a recent cat scan revealed I have stage II liver disease. My previous can scan in May of 2000 showed NO liver problems. So, my progression is greatly accelerated for some unknown reason. The usual causes do not apply to me. I do not drink alcohol. I do not have hepatitis A, B, or C. I have had Hep A and B in the past, even though I was not aware of it. I have fully recovered from both of those, and do not carry the virus now. I would be greatful for any information you can tell me. If there is something in my environment, or some medications or substances that might have caused this, perhaps I can stop the progression of this disease by identifying the culprit. My doctors are puzzled by my diagnosis.

Mark Sims

Response from Dr. Dieterich

You could have NASH from the diabetes or you could have a reactivation of HBV which can be diagnosed by doing an HBV DNA by PCR. The NASH can be diagnosed with a biopsy if it is not too risky. You could also have other things like hemochromatosis, alfa 1 deficiency and WIlson's disease, all unrelated to either HIV or diabetes. If your Cirrhosis is stage 2 (B) then I would also reccomend a consult with your closest transplant group that does HIV + transplants. They are Miami, Pittsburgh, San Francisco and Mt. Sinai in New York. Good luck! DTD



Previous
Pregnant with conflicting hepatitis b tests results
Next
What is the correct answer???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement